Thunderstorm Wind, Sawyer
- When
- June 29, 10:16 PM CST
- Where
- Sawyer County, Hayward Arpt
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.017, -91.450
14 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 29, 1:45 PM CST, 8 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 245 PM CDT WED JUN 29 2005 .DISCUSSION...MAIN CONCERN IS ON SEVERE POTENTIAL TONIGHT. SFC LOW COMPLEX IN THE DAKOTAS EXPECTED TO MOVE INTO SOUTHERN MANITOBA. THIS WILL PUSH A STRONG COLD FRONT FOR LATE JUNE INTO THE FA TONIGHT. NUMEROUS TSRA EXPECTED AHEAD OF THIS FRONT AND SPREADING FROM W TO E. SOME TSRA TO REACH SEVERE LEVELS...BUT EASTERLY FLOW OFF OF LAKE SUPERIOR AND WIDESPREAD CLOUD COVER IS KEEPING ATMOSPHERE OVER THE FA VERY STABLE. IT WILL TAKE THE SFC LOW TO MOVE CLOSER TO THE FA BEFORE THE ATMOSPHERE DESTABILIZES ENOUGH TO SEE ANY SEVERE TSRA. WILL REMOVE THE MENTION OF SEVERE FROM THE GRIDS/ZONES DUE TO THIS UNCERTAINTY. THE LOW THEN SLOWLY CROSSES INTO ONTARIO WITH THE COLD FRONT SWEEPING THROUGH THE FA. THE DRY SLOT MOVES ACROSS THE SOUTHERN PORTION OF THE FA THURSDAY MORNING AND HAVE ADJUSTED THE GRIDS TO REPRESENT THE DRY SLOT IMPACTING THE FA. BY THURSDAY AFTERNOON...CAA AND WRAPAROUND -SHRA WILL COVER THE FA. THE SFC LOW MOVES INTO NE ONTARIO BY 12Z FRIDAY WITH SOME LINGERING -SHRA OVER THE FA EARLY... DIMINISHING OVERNIGHT. QUIET WEATHER ON FRIDAY AS A SFC HIGH DRIFTS OVERHEAD. AFTER A COOL START...WAA BEGINS IN THE AFTERNOON FOR A NICE RECOVERY IN TEMPS. THE HIGH MAINTAINS ITS INFLUENCE OVER THE FA FRIDAY NIGHT. NEXT ROUND OF TSRA PROGGED FOR SATURDAY THROUGH SUNDAY NIGHT AS THE NEXT SFC LOW/FRONTAL BOUNDARY AFFECTS THE FA. .AVIATION...WIDESPREAD MVFR AND IFR CONDITIONS WILL PERSIST THROUGH THE NIGHT...AS A WARM FRONT WILL REMAIN SOUTH OF OUR AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING...AND CONTINUE FOR THE REST OF THE NIGHT. SOME OF THESE STORMS MAY BE SEVERE. MAINLY VFR AND MVFR CONDITIONS WILL PREVAIL ON THURSDAY...ALONG WITH SOME SHOWERS. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. GSF/DAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1206 PM CDT WED JUN 29 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-301230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 1206 PM CDT WED JUN 29 2005 ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS A PORTION OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE MODERATE RISK AREA IS SOUTH OF A LINE FROM PINE CITY TO TRADE LAKE. MAJOR SUPERCELLS WITH TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. THE BULK OF THE SEVERE WEATHER IS EXPECTED BY LATE AFTERNOON AND WILL CONTINUE THIS EVENING. THE REST OF NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL RETURN SATURDAY AND CONTINUE THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BY LATE AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH GSF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 835 PM CDT WED JUN 29 2005 MNZ025-033-300155- N. CASS-S. CASS- 835 PM CDT WED JUN 29 2005 TORNADO WATCH NUMBER 554 FOR CASS COUNTY IN MINNESOTA HAS BEEN CANCELLED. THUNDERSTORMS IN CASS COUNTY ARE NO LONGER EXPECTED TO BE SEVERE. 04
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
845 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG FEDERAL DAM 47.24N 94.22W
06/29/2005 NORTHERN CASS MN CO-OP OBSERVER
6 TO 7 TREES DOWN INCLUDING A 40 TO 50 FOOT PINE.
0735 PM TSTM WND DMG NISSWA 46.50N 94.30W
06/29/2005 CROW WING MN FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN ALONG WITH POWER OUTAGES
&&
PACKINGHAMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 935 PM CDT WED JUN 29 2005 MNZ034-300255- CROW WING- 935 PM CDT WED JUN 29 2005 TORNADO WATCH NUMBER 554 FOR CROW WING COUNTY IN MINNESOTA HAS BEEN CANCELLED. THUNDERSTORMS IN CROW WING COUNTY ARE NO LONGER EXPECTED TO BE SEVERE. 04
The Duluth radar (KDLH), 108 km away, was scanning. The volume nearest the first event began at 04:14 UTC.
14 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were blown down.
Power was lost when trees fell on power lines.
Trees and power lines were blown down in the Wascott area.
Numerous trees and power lines down along Highway B between Highways A and S. Also, several trees were blown down Along highway B between highways S and W.
Three large white pines were blown down, causing extensive damage to a cabin on Lake Sissabagama.
Trees and power lines were blown down.
A 55 year-old man was killed after a thunderstorm toppled a tree onto the tent where he and his 7 year-old grandson were sleeping on Loon Point Island in the Chippewa Flowage. Rescuers found the man alive the following morning, but he died before he reached the hospital.
Trees and power lines were blown down.
Trees and power lines were blown down.
Trees were blown onto power lines.
Power was lost when trees fell on power lines.
Power was lost when trees fell on power lines.
Power was lost when trees fell on power lines.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Sawyer | 2005-06-29 | 55 | Male | Camping | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459192, 5459182, 5459193, 5459183, 5459184, 5459185, 5459255, 5459186, 5459254, 5459187, 5459188, 5459189, 5459190, 5459253, 5459191.